What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 14, 1:13 PM EST, 59 minutes earlier.
Area forecast discussion, Apr 14, 1:13 PM EST, 59 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
213 PM EDT Sun Apr 14 2019
.SYNOPSIS...
A strong low pressure system will bring the chance for gusty
winds and severe weather to the region today into this evening.
High pressure will begin to work into the area on Monday.
Generally quiet weather will then be in place until another
storm system brings a return of thunderstorms to the region on
Thursday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Showers and thunderstorms will continue to develop ahead of a
low pressure system and cold front this afternoon. The airmass
is destabilizing appreciably in the warm sector across much of
our region. With MLCAPEs rising into the 1000-1500 range, along
with deep layer shear and turning of winds with height, severe
storms are still anticipated, especially across our eastern
half of the CWFA. SPC is anticipating a watch at some point.
Damaging winds will continue to be the primarily threat with
isolated large hail and a few tornadoes possible, with the
tornado threat highest over the east given better overall
parameters. Will continue to mention these threats in the HWO.
This convective activity will push eastward and out of the area
between 6 PM and 8 PM EDT.
Synoptic scale wind gusts will increase with mixing this
this afternoon. A Wind Advisory continues for roughly the
eastern three-fourths of the CWFA. Wind gusts of 40 to 50 mph
will be possible outside of thunderstorms.
Highs will vary across the region given the track of the low.
Highs will range from the lower 50s far northwest to the
mid/upper 70s over the south and southeast.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
An upper level disturbance will keep lingering showers in the
forecast overnight and into the morning hours on Monday before
tapering off. Although a few snowflakes cannot be ruled out,
atmospheric profiles look like rain showers will be the primary
precipitation type. High pressure will begin to work into the
region towards the end of the short term.
Some wind gusts will be present during the day on Monday with
wind gusts up around 20 to 25 mph.
With cooler air in place, low temperatures tonight are expected
to drop into the 30s and high temperatures on Monday are only
expected to be in the 50s.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Upper heights will be building as a surface ridge moves east of the
area allowing for the return of southerly flow. This will result in
temperatures quickly warming back above normal. A trough moving
through the mid section of the country will close off as it slowly
moves east into the lower Great Lakes by the end of the week.
Showers and thunderstorms will move into the area later Thursday and
continue into Thursday night ahead of a cold/occluded front. In the
wake of the front, temperatures will drop with Friday being a
transition day and Saturday being below normal. There will be a dry
slot on Friday but additional showers will move into the area Friday
night and Saturday as the vertically stacked low moves into the
region.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
A fairly strong low pressure system over south central Indiana
this afternoon will quickly track northeast to a position near
far northeast Ohio by 00Z. As this occurs, an attendant cold
front will sweep east across the terminals.
Terminals are now mostly or will be in the warm sector ahead of
the cold front and low. Showers and thunderstorms will develop
along and ahead of the cold front, quickly moving across the
terminals between 18Z and 24Z. MVFR ceilings and visibilities
and local IFR visibilities will occur with the stronger storms.
Some storms may be severe with all hazards in play. In addition
windy conditions can be expected from the south ahead of the
cold front with gusts between 30 and 40 knots from KCVG
northeast to KCMH.
For tonight, the low will quickly move northeast to New England.
A mid level trough axis, along with moist, CAA will move into
the region overnight. There will be a chance of showers until
the trough axis passes by between 06Z and 12Z. Ceilings will
lower in the MVFR category then mostly in the IFR category
overnight. It will be brisk with west winds gusting between 25
and 30 knots.
On Monday, the mid level trough is forecast to move east while a
north to south oriented ridge builds into the region from the
west. Low clouds will lift through the morning, and then they
will begin to scatter during the afternoon as drier air pushes
in from the west. Gusty west winds to 25 knots will begin to
diminish down by mid to late afternoon as the surface ridge
approaches. VFR conditions are expected to eventually return by
the afternoon hours.
OUTLOOK...MVFR conditions along with a chance of thunderstorms
possible Thursday into Thursday night.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory until 9 PM EDT this evening for OHZ044>046-
051>056-061>065-070>074-077>082-088.
KY...Wind Advisory until 9 PM EDT this evening for KYZ089>100.
IN...Wind Advisory until 9 PM EDT this evening for INZ074-075-080.
&&
SYNOPSIS...Novak
NEAR TERM...Hickman/Novak
SHORT TERM...Novak
LONG TERM...
AVIATION...HickmanHazardous weather outlook, Apr 14, 12:22 PM EST, 1 hour 50 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
122 PM EDT Sun Apr 14 2019
KYZ094>100-OHZ045-046-052>056-062>065-071>074-078>082-088-151100-
Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Union OH-Delaware-
Champaign-Clark-Madison-Franklin OH-Licking-Greene-Fayette OH-
Pickaway-Fairfield-Warren-Clinton-Ross-Hocking-Clermont-Brown-
Highland-Adams-Pike-Scioto-
122 PM EDT Sun Apr 14 2019
...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West
Central Ohio.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Severe weather will be possible this afternoon into the early evening
hours. Best timing will be between 2 PM and 6 PM EDT. Damaging winds
will be the primary severe weather threat. However, isolated large
hail and a few tornadoes will be possible.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed this afternoon.
INZ074-075-080-KYZ089>093-OHZ044-051-061-070-077-151100-
Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-
Logan-Miami-Montgomery-Butler-Hamilton-
122 PM EDT Sun Apr 14 2019
...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for Southeast Indiana, Northern
Kentucky, Southwest Ohio and West Central Ohio.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Severe weather will be possible this afternoon into the early evening
hours. Best timing will be between 2 PM and 6 PM EDT. Damaging winds
will be the primary severe weather threat. However, isolated large
hail and an isolated tornado will be possible.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required this afternoon.
INZ073-OHZ026-043-060-151100-
Ripley-Hardin-Shelby-Preble-
122 PM EDT Sun Apr 14 2019
This Hazardous Weather Outlook is for Southeast Indiana and West
Central Ohio.
.DAY ONE...This Afternoon and Tonight.
Severe weather will be possible this afternoon into the early evening
hours. Best timing will be between 2 PM and 6 PM EDT. Damaging winds
will be the primary severe weather threat. However, isolated large
hail and an isolated tornado will be possible.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required this afternoon.
INZ050-058-059-066-OHZ034-035-042-151100-
Wayne-Fayette IN-Union IN-Franklin IN-Mercer-Auglaize-Darke-
122 PM EDT Sun Apr 14 2019
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana and West Central Ohio.
.DAY ONE...This Afternoon and Tonight.
Isolated severe storms will be possible this afternoon. Damaging
winds and large hail may occur.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 14, 1:07 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Wilmington OH
207 PM EDT SUN APR 14 2019
OHZ070-071-077-141830-
Hamilton OH-Warren OH-Butler OH-
207 PM EDT SUN APR 14 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL HAMILTON...EASTERN
BUTLER AND NORTHWESTERN WARREN COUNTIES UNTIL 230 PM EDT...
At 206 PM EDT, radar indicated a strong thunderstorm over Fairfield,
moving northeast at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Locations impacted include...
Cincinnati, Hamilton, Middletown, Fairfield, Mason, Forest Park,
Springboro, Sharonville, Monroe, Blue Ash, Trenton, Franklin,
Springdale, Reading, North College Hill, Wyoming, Mount Healthy,
Carlisle, South Middletown and Finneytown.
This includes I-75 in Ohio between mile markers 11 and 40.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3957 8454 3958 8416 3921 8442 3918 8459
3931 8464
TIME...MOT...LOC 1806Z 207DEG 41KT 3934 8450
HatzosSpecial weather statement, Apr 14, 1:27 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Wilmington OH
227 PM EDT SUN APR 14 2019
OHZ061-071-141900-
Montgomery OH-Warren OH-
227 PM EDT SUN APR 14 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WARREN AND
MONTGOMERY COUNTIES UNTIL 300 PM EDT...
At 227 PM EDT, radar indicated a strong thunderstorm over Carlisle,
moving north at 50 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Locations impacted include...
Dayton, Kettering, Huber Heights, Trotwood, Miamisburg, Springboro,
Vandalia, Englewood, Franklin, Moraine, Carlisle, Oakwood, West
Carrollton, Riverside, Clayton, Union, Germantown, New Lebanon,
Shiloh and Centerville.
This includes the following Interstates...
I-70 in Ohio between mile markers 25 and 38.
I-75 in Ohio between mile markers 40 and 65.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3991 8436 3992 8416 3990 8417 3988 8415
3988 8410 3957 8416 3957 8437 3959 8437
3959 8443
TIME...MOT...LOC 1827Z 200DEG 42KT 3962 8433
HatzosSpecial weather statement, Apr 14, 2:00 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Wilmington OH
300 PM EDT SUN APR 14 2019
OHZ052-053-062-141930-
Champaign OH-Clark OH-Greene OH-
300 PM EDT SUN APR 14 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHAMPAIGN...WESTERN
CLARK AND NORTHWESTERN GREENE COUNTIES UNTIL 330 PM EDT...
At 300 PM EDT, radar indicated a strong thunderstorm over Fairborn,
moving northeast at 55 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Locations impacted include...
Springfield, Huber Heights, Fairborn, Urbana, New Carlisle,
Wright-Patterson Afb, Northridge, Enon, St. Paris, North Hampton,
Tremont City, Donnelsville, Green Meadows, Thackery, Westville,
Hustead, Powhattan, Terre Haute and Dialton.
This includes I-70 in Ohio between mile markers 41 and 55.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4013 8369 3998 8365 3976 8398 3983 8409
3984 8409 3984 8406 4001 8404 4014 8394
TIME...MOT...LOC 1900Z 220DEG 47KT 3984 8400
HatzosNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 808530, 808533, 808536, 808541, 808537, 808539, 808071, 808545, 808072, 808546, 808073, 808552, 808723, 812029, 808724, 808732, 808736, 812032, 808737, 812025, 812024, 812026, 808738.